Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 349, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 19, 2015, 2:47 PM CDT for Breckinridge County, Grayson County, Hardin County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2015, 2:47 PM CDT (19:47 UTC)
- Expired
- Aug 19, 2015, 3:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Breckinridge County, KY, Grayson County, KY, Hardin County, KY
The radar
The Louisville radar (KLVX), 45 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 513 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:08 PM CDT, 39 minutes earlier.
Area forecast discussion, Aug 19, 2:08 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 308 PM EDT WED AUG 19 2015 .SHORT TERM (NOW THROUGH THURSDAY NIGHT)... ISSUED AT 300 PM EDT WED AUG 19 2015 A SLOW MOVING COLD FRONT WILL APPROACH THE REGION THIS EVENING AND PASS THROUGH THE REGION LATE TONIGHT INTO TOMORROW MORNING. ROUNDS OF SHOWERS/STORMS WILL CONTINUE AHEAD OF THIS FRONT. MODELS AND DOWNSTREAM OBS INDICATE A WIDESPREAD ROUND OF CONVECTION FOR LATE THIS AFTERNOON/EVENING AND ANOTHER FOR LATE TONIGHT RIGHT BEFORE FROPA. STORM CHANCES LOOK TO BE GREATEST IN CONVECTION LATE THIS AFTERNOON AND EVENING WITH THE GREATEST INSTABILITY EXPECTED DURING THIS TIME FRAME. SOUNDINGS ARE PRETTY MOIST ALL THE WAY UP THE COLUMN WHICH MAY HELP LIMIT ANY WIND THREAT. HOWEVER, PRECIP LOADING MAY PRODUCE SOME STRONG TO PERHAPS ISLD INSTANCES OF DAMAGING WINDS. SOUTH CENTRAL AND EAST CENTRAL KY PERHAPS STAND THE BEST CHANCE AT SEEING THE STRONGEST STORMS AS THEY RECEIVED LESS RAINFALL THIS MORNING LEAVING THE ATMOSPHERE LESS WORKED OVER. ALSO MINOR FLOODING MAY BECOME A CONCERN ESPECIALLY IN AREAS THAT SEE REPEATED STORMS. THERE WAS ONE FLASH FLOOD REPORT OUT OF WESTERN KY ALREADY THIS AFTERNOON. THE SECOND ROUND OF STORMS LATE TONIGHT MAY BE MORE RAIN THAN THUNDERSTORMS BUT ELEVATED ISLD T-STORMS WILL STILL BE POSSIBLE UNTIL THE FRONT PASSES THROUGH LATE TONIGHT INTO THE MORNING HOURS THURSDAY. STEADY RAINS SHOULD COME TO AN END AFTER THE FROPA. A FEW LINGERING SHOWERS IN LOW CLOUDS MAY STICK AROUND AFTER SUNRISE, BUT MOST LOCATIONS SHOULD BE DRY BY TOMORROW AFTERNOON. SFC HIGH PRESSURE WILL SETTLE IN FOR TOMORROW NIGHT WITH SOME PATCHY VALLEY FOG POSSIBLE. LOW TEMPERATURES TONIGHT WILL DEPEND ON THE COLD FRONT PROGRESSION EASTWARD. GENERALLY LOWS SHOULD RANGE FROM THE UPPER 50S TO UPPER 60S WITH EAST CENTRAL KY BEING THE WARMEST. TOMORROW'S HIGH TEMPS SHOULD REACH THE UPPER 70S/LOWER 80S AS SKIES CLEAR OUT IN THE AFTERNOON HELPING HEATING. THUR NIGHT'S LOWS SHOULD RANGE FROM THE MID 50S TO AROUND 60. .LONG TERM (FRIDAY THROUGH WEDNESDAY)... ISSUED AT 200 PM EDT WED AUG 18 2015 THE MAIN FORECAST CONCERN IN THE LONG TERM IS PRECIPITATION CHANCES SUNDAY NIGHT - MONDAY. OTHERWISE, DRY CONDITIONS, LOWER HUMIDITY AND COOLER TEMPERATURES LOOK TO BE THE MAIN STORY. COOL CANADIAN HIGH PRESSURE IS EXPECTED TO ENCOMPASS MUCH OF THE LOWER GREAT LAKES DOWN INTO THE TENNESSEE VALLEY FRIDAY THROUGH AT LEAST SUNDAY MORNING. THIS WILL PROVIDE SEVERAL DAYS OF LOWER HUMIDITY CHARACTERIZED BY PWATS IN THE 0.5 TO 0.75 INCH RANGE /1 TO 2 SD BELOW NORMAL/ AND AFTERNOON DEWPOINTS IN THE 50S. PLAN ON HIGHS A COUPLE OF DEGREES EITHER SIDE OF 80 ON FRIDAY...THEN LOW/MID 80S SATURDAY AND SUNDAY. MORNING LOWS WILL BE QUITE REFRESHING...MID/UPPER 50S FRIDAY THEN UPPER 50S TO LOW 60S FOR THE WEEKEND. BY SUNDAY...AN UPPER LEVEL SHORTWAVE TROUGH DROPS TOWARD THE GREAT LAKES WITH THE BULK OF THE DYNAMICS STAYING TO THE NORTH AS IT SWINGS THROUGH. AT THE SURFACE...A WEAKENING COLD FRONT WILL PASS BY EITHER LATE SUNDAY NIGHT OR MONDAY MORNING. AT THIS TIME...A LACK OF STRONG MOISTURE RETURN ON THE BACKSIDE OF THE DEPARTING SURFACE HIGH AND LIMITED FORCING ALONG THE FRONT WOULD MAKE FOR ISOLATED TO SCATTERED SHOWERS/STORMS. A MULTI-MODEL CONSENSUS OF 20-30 PERCENT CHANCES LOOKS REASONABLE. IN THE WAKE OF THAT SYSTEM...A REINFORCING PUSH OF COOLER AND DRIER AIR LOOKS LIKELY. THIS WOULD GIVE SOUTHERN INDIANA AND CENTRAL KENTUCKY ANOTHER REFRESHING EARLY TASTE OF FALL WEATHER CHARACTERIZED BY MORNING LOWS IN THE 50S AND HIGHS IN THE UPPER 70S TO LOWER 80S. && .AVIATION (18Z TAF UPDATE)... ISSUED AT 130 PM EDT WED AUG 19 2015 A SLOW MOVING FRONT WILL APPROACH THE REGION TODAY AND PASS THROUGH THE REGION LATE TONIGHT INTO THURS MORNING. MULTIPLE ROUNDS OF CONVECTION ARE EXPECTED AHEAD OF THIS FRONT. THE BEST CHANCE FOR SHOWERS AND SCATTERED TO NUMEROUS STORMS WILL BE LATE AFTERNOON THROUGH THIS EVENING AND HAVE HIGHLIGHTED THIS PERIOD IN THE TAFS WITH MORE TS MENTION. BWG AND MAYBE EVEN LEX COULD EXPERIENCE STRONG STORMS WITH IFR CONDITIONS AND GUSTY WINDS. AFTER THE EVENING ROUND OF CONVECTION A SECOND ROUND IS EXPECTED LATE TONIGHT JUST AHEAD OF THE FRONT. THINK THAT THIS LATER ROUND WILL BE MAINLY SHOWERS WITH PERHAPS SOME EMBEDDED ISLD TS. WASN'T CONFIDENT IN T- STORM CHANCES LATE TONIGHT WITH THE SECOND ROUND SO WENT WITH -SHRA IN THE TAFS. THE FROPA SHOULD OCCUR AROUND 9-12Z ACROSS THE TAF SITES ENDING CONVECTION. LINGERING MVFR (POSSIBLY LOWER) SHOULD LINGER THROUGH A PORTION OF THE MORNING HOURS BEFORE SCATTERING OUT. WINDS WILL VEER FROM SSW TO SW THIS EVENING AND THEN TURN MAINLY WESTERLY POST-FRONT. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........AMS LONG TERM.........ZBT AVIATION..........AMS
Hazardous weather outlook, Aug 19, 2:40 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 340 PM EDT WED AUG 19 2015 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-201945- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM... SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN... MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE... HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH... BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS... LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY... BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE... CAMPBELLSBURG...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WILMORE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...BEREA...MORGANTOWN...BROWNSVILLE... HORSE CAVE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... RUSSELL SPRINGS...JAMESTOWN...BURKESVILLE...ALBANY 340 PM EDT WED AUG 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...LATE THIS AFTERNOON THROUGH TONIGHT. SCATTERED THUNDERSTORMS WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON THROUGH TONIGHT WITH THE APPROACH AND PASSAGE OF A COLD FRONT. THE STRONGEST STORMS THIS AFTERNOON AND EVENING COULD PRODUCE STRONG TO DAMAGING WIND GUSTS ALONG WITH BRIEF VERY HEAVY RAIN. MINOR FLOODING PROBLEMS MAY RESULT IS ISOLATED LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY AFTERNOON INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY STRONG WIND GUSTS...WIND DAMAGE...OR MINOR FLOODING THROUGH TONIGHT. AMS/ZBT
In the hours before
Special weather statement, Aug 19, 9:17 AM CDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1017 AM EDT WED AUG 19 2015
INZ092-KYZ031>033-191445-
CLARK-HENRY-OLDHAM-TRIMBLE-
1017 AM EDT WED AUG 19 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CLARK...TRIMBLE...
NORTHEASTERN OLDHAM AND NORTHWESTERN HENRY COUNTIES...
AT 1017 AM EDT...A STRONG THUNDERSTORM WAS NEAR BEDFORD...MOVING
NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LA GRANGE...NEW CASTLE...BEDFORD...PENDLETON...CAMPBELLSBURG...
BETHLEHEM...SULPHUR...LACIE...WISES LANDING...TARASCON...TURNERS
STATION...SLIGO...RUSSELL CORNER...WESTPORT...PORT ROYAL...OLDHAM...
DELVILLE...MONITOR...DRENNON SPRINGS AND LIRO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3863 8523 3862 8523 3860 8521 3858 8521
3860 8508 3856 8506 3855 8500 3855 8501
3851 8503 3852 8500 3851 8498 3837 8533
3852 8553 3869 8529
TIME...MOT...LOC 1417Z 240DEG 30KT 3850 8534
AMSSpecial weather statement, Aug 19, 10:51 AM CDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1151 AM EDT WED AUG 19 2015
KYZ037-043-191615-
HARRISON-NICHOLAS-
1151 AM EDT WED AUG 19 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HARRISON AND
NORTHERN NICHOLAS COUNTIES...
AT 1151 AM EDT...A STRONG THUNDERSTORM WAS NEAR CARLISLE...MOVING
NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CARLISLE...MORNING GLORY...ELLISVILLE...COLVILLE...MYERS...
BAREFOOT...BARTERVILLE...VENUS...HOOKTOWN...HEADQUARTERS...BLUE LICKS
SPRINGS AND PLEASANT VALLEY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3829 8411 3836 8417 3837 8419 3836 8422
3839 8427 3849 8415 3848 8415 3848 8413
3846 8410 3844 8402 3843 8400 3842 8400
3844 8399 3844 8397 3842 8395 3836 8391
3836 8388
TIME...MOT...LOC 1551Z 238DEG 24KT 3840 8406
AMSSpecial weather statement, Aug 19, 2:05 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
205 PM CDT WED AUG 19 2015
KYZ061-071-191930-
BUTLER-WARREN-
205 PM CDT WED AUG 19 2015
...A STRONG THUNDERSTORM WILL AFFECT BUTLER AND NORTHWESTERN WARREN
COUNTIES...
AT 204 PM CDT...A STRONG THUNDERSTORM WAS 10 MILES EAST OF DUNMOR...
MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MORGANTOWN...CASEY...LEE...WOODBURY...MONFORD...FLENER...QUALITY...
HUNTSVILLE...ABERDEEN...SOUTH HILL...PLEASANT HILL...RIVERSIDE...
DIMPLE...BENLEO...HULDEVILLE...WELCOME...LEETOWN...HARPER
CROSSROADS...HARRELDSVILLE AND EDEN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3709 8690 3711 8690 3711 8689 3713 8690
3713 8691 3714 8692 3736 8667 3740 8661
3739 8659 3725 8644 3719 8641 3700 8669
3705 8683 3706 8689 3708 8692
TIME...MOT...LOC 1904Z 228DEG 34KT 3710 8682
EERSpecial weather statement, Aug 19, 2:24 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
224 PM CDT WED AUG 19 2015
KYZ073-074-192000-
BARREN-ALLEN-
224 PM CDT WED AUG 19 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALLEN AND BARREN
COUNTIES...
AT 224 PM CDT...A STRONG THUNDERSTORM WAS OVER SCOTTSVILLE...MOVING
NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GLASGOW...SCOTTSVILLE...CEDAR SPRINGS...KINO...DRY FORK...
GAINESVILLE...HAYWOOD...HOLLAND...BRISTLETOWN...BECKTON...ETOILE...
FOREST SPRINGS...AUSTIN...FINNEY...RODEMER...PETROLEUM...PETER
CREEK...COOKTOWN...CORAL HILL AND ADOLPHUS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3665 8638 3712 8592 3699 8575 3689 8574
3664 8611
TIME...MOT...LOC 1924Z 231DEG 29KT 3673 8616
EERSpecial weather statement, Aug 19, 2:32 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
232 PM CDT WED AUG 19 2015
KYZ027-061-062-192000-
BUTLER-EDMONSON-GRAYSON-
232 PM CDT WED AUG 19 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BUTLER...
SOUTHWESTERN GRAYSON AND NORTHWESTERN EDMONSON COUNTIES...
AT 232 PM CDT...A STRONG THUNDERSTORM WAS 8 MILES NORTHEAST OF
MORGANTOWN...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEITCHFIELD...MORGANTOWN...CASEY...LEE...CANEYVILLE...WOODBURY...
SADLER...MONFORD...FLENER...SHREWSBURY...ABERDEEN...PROSPERITY...
PEONIA...HULDEVILLE...MOUTARDIER...SOUTH...READY...PETH...WELCOME AND
ANNETA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3730 8676 3739 8662 3740 8662 3757 8638
3756 8637 3737 8614 3719 8649 3719 8652
3718 8654 3718 8662 3717 8661 3715 8662
TIME...MOT...LOC 1932Z 228DEG 37KT 3731 8656
EERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 9:17 AM CDT | Special Weather Statement | LMK | Trimble | 28 min |
| Aug 19, 10:51 AM CDT | Special Weather Statement | LMK | Nicholas | 24 min |
| Aug 19, 2:05 PM CDT | Special Weather Statement | LMK | Butler | 25 min |
| Aug 19, 2:24 PM CDT | Special Weather Statement | LMK | Allen, Barren | 36 min |
| Aug 19, 2:32 PM CDT | Special Weather Statement | LMK | Grayson | 28 min |
| Aug 19, 2:51 PM CDT | Special Weather Statement | LMK | Metcalfe, Monroe | 24 min |
| Aug 19, 3:26 PM CDT | Special Weather Statement | LMK | Breckinridge, Bullitt, Hardin, Meade | 34 min |
| Aug 19, 3:49 PM CDT | Special Weather Statement | LMK | Adair, Clinton, Cumberland, Russell | 41 min |
| Aug 19, 3:52 PM CDT | Special Weather Statement | LMK | Trimble | 23 min |
| Aug 19, 4:03 PM CDT | Special Weather Statement | LMK | Bullitt, Jefferson, Spencer | 27 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.